I have been taking 30mg of adderall since around May. It's the cheap generic kind. Lately I have been noticing that whenever the adderall wears off I get into this hypomanic state. I take 20mg in the morning and 10mg in the afternoon.
My manic feeling can be good or bad.
A good moment is feeling extreme happy, like I am on top of the world. Very productive, and motivate to start or finish anything. I get very giggly, laughing at anything. People think I am drunk. When I find something funny I pass out. My mind is running 100mph, getting obsessives thinking, and racy thoughts.
A bad moment is the feeling of fear, like something or someone is going to get me. I get caution and start breathing fast.
My doctor thinks I am bipolar. I have been having anger outburst, getting upset over anything. Last week I forgot to take my meds and end up getting into a huge fight with my mother.
Can anyone explain this? I know that adderall makes the manic episode in bi-polar worst. That's not true in my case, the manic comes afterwards when the adderall wears off. And ADHD has hyperness but nowhere near manic.
The first thing that comes to my mind is maybie you should lower your dose so when it wares off it may not be as severe. another thing is maybie you should look in to maybie gettign a different prescription. if another drug can provide you with similar resuts yet a different ware-off, that might be ideal.
keep me posted oin your situation i am looking into ADD meds and am looking for opinions about how diferent meds work and how they differ.
thanks and good luck,
I took adderall for about a year averaging around 30 mg a day. The mania/bipolarity is definitely caused by adderall!! I would do all kinds of manic stuff. Like super extreme ... call all my friends, clean my car, wax it thoroughly, clean my room, organize the kitchen, be super outgoing and talk to everyone in the bar and twirl all the girls around and it was great. i had delusions of grandeur. then when i wasnt on it i was extremely grumpy, got in fights with my girlfriend, didnt wanna do anything, and would even cry. my friends definitley noticed the changes in me. This is why I stopped taking it. It makes life a big roller coaster of ups and downs and then after a while you start getting paranoid. check out the symptoms of using methamphetamine, and its a more extreme version of adderall adderall is to meth like coke is to crack ... the difference is a methyl group. I have seen the mania in myself and many others who take it, and lots of them take antidepressants and bipolar drugs to compensate but even they would tell you they are not better. Adderall makes you have delusions of grandeur .... it is after all only a cocktail of amphetamines. You know who was hugely addicted to amphetamines? Hitler. Why did he fail? because he thought he was untouchable and he attacked russia. sorry for the history lesson but you get my point ... adderall greatly exacerbates the highs and lows of life. I'm no doctor but taking more meds is probly not going to make you better. Adderall is amphetamines! you learn about these in DARE! its illegal in lots of countries including Canada. why they prescribe this to children is beyond me. like i said i'm not a doctor so i don't know about your possible bipolarity but adderall made me extremely bipolar so if you didnt have the condition before you started taking adderall then i would say its only a side effect of the adderall. i quit almost a month ago and i still feel depressed and a lack of motivation and generally gloomy then i took a little bit of adderall about a week ago and boom i felt awesome again. in the long run i dont think its worth it ... 30 mg/day is not a light dose. some people develop heart problems as well from adderall.
I have been taking Adderall 30mg xr for about 2-3 years now. It has helped me with a lot of things because I was always overweight. Adderall is the only thing that has ever helped me to lose weight. I went from 180lbs down to about 145lbs in about 6 months, with no exercise or dieting because when I take it, all I do is run around all day and I don't eat at all. I would find myself sometimes going days without eating or sleeping. (not a good thing.)
Anyway, I didn't worry too much about it. I figured, a small price to pay for looking and feeling great. I made the deans list in college, was able to keep my house clean, keep up with the kids, and my job. To me, this was like a wonder drug.
However, now I go through really weird side effects. For one, when I start to come down off of them, I crash. I get depressed, mean, and I get headaches like every day. Now I have to take sleeping pills at night to help me sleep, and the adderall during the day wakes me up...so I am kind of in auto-pilot. I don't think I am chemically addicted to it, but I am psychologically addicted because if I forget to take my pill, I start to panic, thinking that I am not going to be able to get anything done at work. However, I can go weeks without taking one and I wont crave it.
Another weird thing I am going through is that I have started to do things to myself obscessively, such as, I pull out my eyebrows and I wont even let them grow back because as soon as I feel them trying to grow back, I pull them right back out again. I have tried to stop and I can't. I also bite my nails, bite my tongue, and pick at my skin bad too. I get restless leg syndrome at night, migranes, and my emotions are a rollercoaster. No matter how tired I am, I cannot sleep unless I take something to help me sleep.
I have also become very withdrawn. I don't like a lot of noise and I don't like to even leave my house much...but at the same time, I hate staying home too. I don't talk on the phone or visit people, I miss my appointments ect. I am very reclusive now. I dont know if it is worth it.
Most any drug has all kinds of side effects, some not only just bad but dangerously bad.Take the advice of Daniel and get off it. I have a solution for you. I have a friend who's 10 year old son has samr ailment and he has about 85% solved it with a nutritional program. The mother and the boy's teacher are elated. Get in touch with me and I'll put you in touch with her.
As danielv points out Aderall is nothing but pharmacy grade speed. My husband had many of the same side effects that you are experiencing. It was not until he stopped taking the drug and started taking natural vitamin supplements we discovered, that his mood swings, anxiety and lack of focus vanished. At 5 years old my brother was diagnosed with ADHD along with a learning disability in his first year of school. The end prognosis being that he needed to be put on Ritalin or Adderall. We began giving him these supplements and within 30 days his overall morale improved, his grades went from Câs and Dâs to Aâs and Bâs. These supplements contain (but are not limited to) Tyrosine and Choline which both help mental alertness, increase energy and improve memory. They also aid in normal brain and cardiovascular function. In addition, one of the supplements has calcium, magnesium and zinc which has a calming effect on your system. Combined, these supplements have enabled us to completely eliminate the use of prescription drugs. We'd like to share more about what we've studied and researched, pm me.
Look -- I have been taking adderall (as an adult) for the past 3 years. I didnt get diagnosed until I was an adult so I learned everything about it - Read books and saw a psychologist not psychiatrist to assist me in finding other ways other than taking adderall to help with the symptoms of adhd. In the end, the medication was a positive addition.
If you are listening to someone who does not have adhd they will NEVER understand the 'struggle' you have had your entire life. They will NOT understand taking adderall. They will not understand ADHD. If they understand LOVE they will accept it, learn more about it, and try to help you find what is best for you. ADHD can destroy relationships with all the people you love for this very reason. If you dont believe me read a book about ADHD in adults. Research the disorder.
From what I have read and from my psychologist-- ADHD often is masked or is diagnosed in ADDITION to other psychological disorders such as GAD, depression, bipolar, etc. If you love yourself go see someone who can talk to you and who specializes in ADHD for both children and adults. They can work with your MD to make sure you take (or dont take) the correct medication as well as diagnose you CORRECTLY. I am not a psychologist -- I am a teacher/engineer. All I am saying is seek the professional help you deserve and need.
I see kids all the time who have parents who will not make them take the medicine they need to be successful in school, because they are "unsure" or "scared". Learn what you need to learn for your child! Learn what you need to learn for yourself! Educate yourself on the medication available, the side effects, and the professionals who specialize in this area.
Bottom Line: Some people should accept that they need medication -- every day. And you should never try to come off of ANY medication that your doctor has prescribed to you without their assistance.
The only adverse affect I have ever experienced (when taking adderall correctly every day as prescribed) is the adderall crash in the evening.